Alert archive / Missouri / Tornado Warnings in 2025
Tornado Warning 14, NWS Kansas City, MO
NWS Kansas City, MO issued this tornado warning at Jun 3, 2025, 2:08 PM CDT for Johnson County, Kansas; Cass County, Jackson County, Missouri. It was in force for 37 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2025, 2:08 PM CDT (19:08 UTC)
- Expired
- Jun 3, 2025, 2:45 PM CDT
- In force
- 37 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Johnson County, KS, Cass County, MO, Jackson County, MO
The radar
The Pleasant Hill radar (KEAX), 30 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 2:09 PM CDT | TSTM WND DMG | 4 Wsw Stanley, KS | Several reports of downed tree limbs in the Stanley and Heritage Park areas. Time estimated from radar. |
| Jun 3, 2:26 PM CDT | TSTM WND DMG | 4 W Stanley, KS | Downed power lines near 151st and Pflumm. Time estimated from radar. |
| Jun 3, 2:51 PM CDT | TSTM WND DMG | 3 Wnw Unity Village, MO | Downed wires and power outages near Military Club Road. Time estimated from radar. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 3, 1:38 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 7.1 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -193 J/kg
- Mixed-layer LCL
- 978 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
459
WFUS53 KEAX 031908
TOREAX
KSC091-MOC037-095-031945-
/O.NEW.KEAX.TO.W.0014.250603T1908Z-250603T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Kansas City/Pleasant Hill MO
208 PM CDT Tue Jun 3 2025
The National Weather Service in Pleasant Hill has issued a
* Tornado Warning for...
Southeastern Johnson County in east central Kansas...
Northwestern Cass County in west central Missouri...
Southwestern Jackson County in west central Missouri...
* Until 245 PM CDT.
* At 207 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Overland Park, moving east at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Overland Park, Olathe, Lee's Summit, Leawood, Raytown, Grandview,
Belton, Raymore, Unity Village, and Stanley.
This includes the following highways...
Interstate 470 between mile markers 0 and 8.
Interstate 435 between mile markers 70 and 74.
Interstate 49 between mile markers 175 and 183.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 3879 9475 3888 9476 3901 9440 3884 9437
TIME...MOT...LOC 1907Z 249DEG 33KT 3884 9471
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
PeselWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this tornado warning went out at Jun 3, 1:20 PM CDT, 48 minutes earlier. Its key messages:
- Widespread showers and storms today through tonight, in several rounds. Heavy rain and flooding likely.
- Strong to severe storms is this afternoon and evening. Large hail and damaging winds are the main hazards. Tornado threat remains low but not zero.
- Cooler conditions later in the week with additional chances for showers and storms.
Area forecast discussion, Jun 3, 1:20 PM CDT, 48 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
120 PM CDT Tue Jun 3 2025
.KEY MESSAGES...
- Widespread showers and storms today through tonight, in several
rounds. Heavy rain and flooding likely.
- Strong to severe storms is this afternoon and evening. Large
hail and damaging winds are the main hazards. Tornado threat
remains low but not zero.
- Cooler conditions later in the week with additional chances
for showers and storms.
&&
.DISCUSSION...
Issued at 104 PM CDT Tue Jun 3 2025
Todays forecast will continue to be stormy and rainy as a result of
an upper wave an a cold front in the area moving very slowly to the
southeast. In the vicinity of the front (which is currently draped
across central Kansas into northwest Missouri) moisture parameters
are of note. Precipitable water values south of the KC Metro are
pushing close to 2 inches this afternoon. Moisture transport is to
the northeast which is nearly parallel to storm motion along the
frontal boundary. Continued scattered shower and thunderstorm
development is expected south of the front with this activity already
fairly filled in.
Southwest parts of the area have managed to clear
out a bit this afternoon leading to increased instability in our far
southern CWA. To our west, stronger convection has developed in
central Kansas and it continues to track to the east. As the
move into our area, strong winds and large hail will be a
possibility, thanks to the heating that has occurred south of
the Kansas City Metro. A QLCS tornado threat also evident with a
few embedded meso's possible within the line. Wind gusts up to
60 mph look to be the biggest threat with this system however.
One caveat to severe potential is continued development of
scattered storm activity out ahead of this line which may impede
its ability to tap into the instability in our area, although
this remains less likely at this time. With the CAPE gradient
currently draped south of I-70, it looks as through the greatest
severe threat will remain south of this line and track east
into central Missouri.
Also of concern in addition to severe risk is periodic heavy
rainfall this afternoon across the Kansas City Metro and
locations south. Rainfall rates of 1-2 inches per hour look
possible with amounts as high as 4 inches in isolated locations
by this evening. The evening commute is expected to be impacted
and typical flood locations will likely be impacted in Kansas
City. River flooding will also be of concern this evening with
several gauges already rising.
Shower and thunderstorm activity is expected tapper off after sunset
leaving the area mostly dry before sunrise on Wednesday.
Temperatures Wednesday will be a bit cooler after the passage
of the cold front and mainly in the 70s across the area. Several
additional rounds of showers and thunderstorms will be possible
over the next several days and into the weekend as several
waves move through.
&&
.AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/...
Issued at 1246 PM CDT Tue Jun 3 2025
Scattered showers and thunderstorm activity expected to continue
through the afternoon into the evening. Along with this
activity, decreasing ceilings toward IFR can be expected this
afternoon. After activity concludes, expect to see improvement
to the ceilings back to MVFR after sunset, then gradually
trending back to VFR by morning.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch through Wednesday morning for MOZ002>008-011>017-
020>025-028>033-037>040-043>046-053-054.
KS...Flood Watch through Wednesday morning for KSZ025-057-060-
102>105.
&&
DISCUSSION...WFO EAX
AVIATION...WFO EAXHazardous weather outlook, Jun 3, 5:05 AM CDT, 9 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 0505 AM CDT Tue Jun 03 2025 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-041005- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 0505 AM CDT Tue Jun 03 2025 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Through tonight. Please go to weather.gov/eax/hwo for more information on potential weather hazards. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low.
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 8:39 PM CDT | River Flood Warning | EAX | Atchison, Leavenworth | 24 hr |
| Jun 3, 9:11 AM CDT | Areal Flood Advisory | EAX | Linn, Miami | 3 hr |
| Jun 3, 9:18 AM CDT | River Flood Warning | EAX | Miami | 5 days |
| Jun 3, 9:18 AM CDT | River Flood Warning | EAX | Linn | 7 days |
| Jun 3, 9:27 AM CDT | River Flood Warning | EAX | Leavenworth | 16 hr |
| Jun 3, 11:35 AM CDT | Areal Flood Advisory | EAX | Johnson, Leavenworth, Miami, Wyandotte | 7 hr |
| Jun 3, 12:16 PM CDT | River Flood Warning | EAX | Linn | 7 days |
| Jun 3, 12:31 PM CDT | Areal Flood Advisory | EAX | Atchison, Doniphan | 6 hr |
| Jun 3, 1:12 PM CDT | Flash Flood Warning | EAX | Atchison, Leavenworth, Wyandotte | 6 hr |
| Jun 3, 1:32 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Leavenworth, Miami, Wyandotte | 58 min |
| Jun 3, 1:45 PM CDT | Tornado Warning | EAX | Johnson, Miami | 15 min |
| Jun 3, 2:07 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Leavenworth, Miami, Wyandotte | 53 min |
| Jun 3, 2:16 PM CDT | Flash Flood Warning | EAX | Johnson, Leavenworth, Miami, Wyandotte | 5 hr |
| Jun 3, 4:55 PM CDT | Flash Flood Warning | EAX | Linn, Miami | 4 hr |
| Jun 3, 9:18 AM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 11 hr |
| Jun 3, 2:24 PM CDT | Tornado Warning | EAX | Clay, Jackson, Lafayette, Ray | 36 min |
| Jun 3, 2:38 PM CDT | Flash Flood Warning | EAX | Buchanan, Caldwell, Clay, Clinton, Jackson, Platte and 1 more | 5 hr |
| Jun 3, 2:53 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Carroll, Cass, Clay, Clinton, Jackson and 4 more | 52 min |
| Jun 3, 2:55 PM CDT | Tornado Warning | EAX | Clay, Jackson, Lafayette, Ray | 25 min |
| Jun 3, 3:13 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Carroll, Chariton, Daviess, Grundy, Linn and 3 more | 62 min |
| Jun 3, 3:28 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Cass, Chariton, Jackson, Johnson, Lafayette and 3 more | 47 min |
| Jun 3, 3:31 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Saline | 44 min |
| Jun 3, 3:56 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Chariton, Cooper, Howard, Pettis, Saline | 49 min |
| Jun 3, 4:02 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Chariton, Linn, Macon, Mercer, Putnam and 2 more | 58 min |
| Jun 3, 4:32 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Chariton, Cooper, Howard, Linn, Macon and 3 more | 58 min |
| Jun 3, 5:27 PM CDT | Areal Flood Warning | EAX | Chariton, Cooper, Howard, Macon, Randolph, Saline | 16 hr |
Nearby
Tornado Warnings in Missouri, 2025Tornado Warnings in Kansas, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.